Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 26, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 12, 2004, 12:47 PM EDT for Seneca County, New York. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 12:47 PM EDT (16:47 UTC)
- Expired
- Jul 12, 2004, 2:45 PM EDT
- In force
- 118 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Seneca County, NY
The radar
The Binghamton radar (KBGM), 103 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 121653 FFWBGM NYC099-121845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1247 PM EDT MON JUL 12 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN SENECA COUNTY IN CENTRAL NEW YORK * UNTIL 245 PM EDT * AT 1243 PM EDT...HEAVY RAIN WAS MOVING THROUGH NORTHERN SENECA COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERLOO... SENECA FALLS...ROMULUS...AND KENDAIA. THIS INCLUDES THE REEDERS CREEK, KENDIG, AND WILCOX CREEK BASINS ADDITIONAL RAINFALL AMOUNTS UP TO AN ONE AND ONE-HALF INCHES ARE POSSIBLE IN THE WARNED AREA. THIS COULD CAUSE MOST STREAMS IN THE WARNED AREA TO COME OUT OF THEIR BANKS. LAW ENFORCEMENT OFFICIALS HAVE ALREADY REPORTED 6 TO 8 INCHES OF WATER OVER STATE ROUTE 96A. DO NOT DRIVE YOUR CAR WHERE WATER COVERS THE ROADWAY. STAY AWAY FROM FLOOD PRONE AREAS. LISTEN TO NOAA WEATHER RADIO, OR YOUR FAVORITE NEW SOURCE FOR UPDATES. LAT...LON 4301 7678 4270 7674 4270 7692 4300 7696 $$ GILT
1 follow-up statement
000 WGUS71 KBGM 121848 FFSBGM NYC099-121915- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 242 PM EDT MON JUL 12 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 245 PM EDT FOR SENECA COUNTY HAS EXPIRED... THE HEAVY RAIN HAS TAPERED OFF OVER THE WARNED AREA. STREAMS AND CREEKS MAY START RECEDING... BUT SOME ROADWAYS STILL MAY BE COVERED WITH WATER. MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS. LAW ENFORCEMENT OFFICIALS REPORTED WATER STILL COVERED STATE ROUTE 96A NEAR ROMULUS. ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING, BUT SHOULD NOT BE AS HEAVY OR PERSISTENT. $$ GILT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 11:30 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 12, 11:30 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1130 AM EDT MON JUL 12 2004 .UPDATE... SHORT WAVE CONTINUES TO TRACK EAST FROM THE SOUTHERN GREAT LAKES TOWARD NY AND PA LATE THIS MORNING. HEAVIEST CONVECTIVE RAINS THIS MORNING HAVE BEEN CONFINED MOSTLY TO SOUTHERN AND CENTRAL PA. EXCEPTION HAS BEEN A CLUSTER OF STRONGER STORMS OVER THE NW FINGER LAKES AREA. MID-LEVEL FORCING ASSOCIATED WITH THE SHORT WAVE WILL MOVE EAST ACROSS THE AREA TODAY... WHILE A LOW-LEVEL SFC WARM FRONT... CURRENTLY LOCATED FROM AROUND BUF-CTP-PHL... MOVES SLOWLY NORTHEAST. THE LOW-LEVEL JET IS STILL FORECAST TO INCREASE TO BETWEEN 20 AND 30 KTS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING... RESULTING IN FAVORABLE SHEAR PROFILES FOR LOCALIZED AREAS OF HEAVY RAIN. IN ADDITION... PWATS CLIMB OVER 1.5 INCHES... AND WARM CLOUD DEPTHS WILL BE WELL OVER 10000 FT. THESE ARE ALL FAVORABLE FOR LOCALIZED HVY RAIN. BASED ON THE EXPECTED ENVIRONMENT... PLUS CURRENT RADAR TRENDS... HAVE GONE WITH A FLASH FLOOD WATCH FOR NE PA. WILL CONTINUE TO MONITOR THE REST OF THE AREA AS WELL... AS STORMS OVER THE NW FINGER LAKES ARE AN INDICATION THAT ISOLATED...HVY...SLOW MOVING STORMS COULD DEVELOP JUST ABOUT ANYWHERE TODAY. .SHORT TERM (TODAY - TUESDAY NIGHT)... RADAR AND SATELLITE IMAGERY SHOW CONVECTIVE CLUSTERS DEVELOPING EARLY THIS MORNING ALONG THE SLOW MOVING BOUNDARY THAT EXTENDS FROM NORTHERN OH ACROSS PA AND INTO THE DELMARVA REGION. THIS BOUNDARY IS EXPECTED TO GRADUALLY PUSH NORTHEAST ACROSS OUR FORECAST AREA OVER THE NEXT DAY OR TWO AS ADDITIONAL SHORT WAVE ENERGY ALOFT GETS INTO THE MIX. THE END RESULT SHOULD BE FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS BEFORE ALL IS SAID AND DONE. SUCH CONVECTIVE ACTIVITY IS SCATTERED IN NATURE AS OF THIS WRITING...BUT IS EXPECTED TO INCREASE IN COVERAGE DURING THE AFTERNOON...AND MAY ACTUALLY PEAK AFTER DARK TONIGHT WHEN WARM ADVECTION FORCING IS PROGGED TO BE AT ITS MAXIMUM. AS WEVE MENTIONED THE LAST COUPLE OF DAYS...LOCALLY HEAVY RAIN IS A DISTINCT POSSIBILITY FROM THIS AFTERNOON THROUGH TONIGHT...AND POSSIBLY INTO TUESDAY. A LOW LEVEL JET WILL TRANSPORT HIGH MOISTURE VALUES INTO THE REGION AND PROVIDE ADDITIONAL LIFT NEAR THE ABOVE MENTIONED WARM FRONT. HOWEVER...WIND SPEEDS THEN ACTUALLY DECREASE WITH HEIGHT AND BECOME FAIRLY LIGHT IN THE MID-LEVELS OF THE ATMOSPHERE. THIS TYPE OF SITUATION IS KNOWN FOR PRODUCING LOCALLY TORRENTIAL RAINFALL WITH THUNDERSTORMS. WEVE FRESHENED UP THE SPECIAL WEATHER STATEMENT ADDRESSING THIS SCENARIO. IT APPEARS THAT SHOWERS AND THUNDERSTORMS COULD DIMINISH IN COVERAGE FOR AT LEAST A BRIEF PERIOD TOMORROW AFTERNOON AND NIGHT AS THE WARM FRONT BEGINS TO PUSH OUT OF THE AREA AND SHORT WAVE ENERGY SLACKENS FOR A TIME. && .LONG TERM (WEDNESDAY - SUNDAY)... A FAIRLY SIG TROF IS FCST TO SETTLE IN OVER THE RGN FOR MID TO LATE WEEK. TWEEKS THIS PCKG INCLUDED RAISING THE MIDWEEK POPS TO LIKELY GIVEN THE AGREEMENT BETWEEN MEDIUM RNG MDLS, TRIMMING A FEW DEG OFF THE MAXES FOR WED-FRI, AND KEEPING THE CHC FOR SHOWERS THRU FRIDAY AS WE XPCT THIS UPR LOW WILL BE SLOW TO PULL OUT. THE 12Z GFS WAS A LTL QUICKER PULLING OUT THE TROF, SO KEPT SAT DRY FOR NOW. && .AVIATION... MOSTLY VFR CONDITIONS ARE EXPECTED TODAY. SHOWERS AND THUNDESTORMS COULD PRODUCE BRIEF PERIODS OF MVFR WEATHER IN HEAVIER RAIN...ESPECIALLY FROM THIS AFTERNOON INTO THIS EVENING. AVP SHOULD BE THE FIRST TERMINAL IMPACTED FROM THIS CONVECTIVE ACTIVITY THIS MORNING...WITH ELM...BGM...AND ITH BEGINNING TO SEE THE SHOWERS BY AFTERNOON...THEN SYR AND UCA LATER IN THE DAY. LATER TONIGHT (AFTER 04Z)...LOWERING CEILINGS AND VISIBILITIES IN FOG COULD BRING MORE WIDESPREAD MVFR CONDITIONS...WITH LOCALIZED IFR POSSIBLE. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...FFA...THIS PM AND TONIGHT...NE PA AND SULLIVAN CO NY. && UPDATE...MSE SHORT TERM AND AVIATION...JUREWICZ LONG TERM...BRADY
Hazardous weather outlook, Jul 12, 5:24 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 524 AM EDT MON JUL 12 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-121123- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 524 AM EDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN COULD ACCOMPANY ANY OF THE THUNDERSTORMS. FOR FURTHER DETAILS...PLEASE REFER TO THE PRODUCT ALBSPSBGM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MJ
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.